How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 31205
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I Have had bad fibromyalgia for the last year really badly.

Resolved Question:

I Have had bad fibromyalgia for the last year really badly. I was given gabapentin as one of the pain killers, since then I have experienced tingling in my chin and up the right side of my face. Yesterday when cleaning my teeth I noticed that my jaw and gums feel numb. is this something I should be worried about.
Kind Regards
Ann Morton
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Chip replied 2 years ago.
Hi--how long ago did you start the gabapentin? Any vision or balance problems or headache?
Customer: replied 2 years ago.

started gabapentin about4 months ago, I am on 300mg 3 times a day. Balance a bit odd for a few days then settled no headache.

Expert:  Dr. Chip replied 2 years ago.
OK While gabapentin can cause numbness and tingling, that would usually be more diffuse and not just on the side of your face. While this could be trigeminal neuraligia--an inflammation of the cranial nerve that traverses that area--it could be either a transient ischemic attack or an actual stroke. You need to get to an emergency room as soon as possible Ann for an evaluation including an MRI of your brain, EKG and echocardiogram, and Doppler flow studies of your carotid arteries.
Dr. Chip and 3 other Medical Specialists are ready to help you

Related Medical Questions